Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 252, NWS Lubbock, TX

July 19, 2009Kent County, King County, Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 19, 2009, 1:54 AM CDT for Kent County, King County, Stonewall County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2009, 1:54 AM CDT (06:54 UTC)
Expired
Jul 19, 2009, 2:45 AM CDT
In force
51 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Kent County, TX, King County, TX, Stonewall County, TX

The radar

The Dyess AFB radar (KDYX), 127 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2962 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 190654
SVRLUB
TXC263-269-433-190745-
/O.NEW.KLUB.SV.W.0252.090719T0654Z-090719T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
154 AM CDT SUN JUL 19 2009

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KING COUNTY IN NORTHWEST TEXAS.
  SOUTHEASTERN KENT COUNTY IN NORTHWEST TEXAS.
  STONEWALL COUNTY IN NORTHWEST TEXAS.

* UNTIL 245 AM CDT

* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 13 MILES NORTH OF
  SWENSON...OR 14 MILES NORTHEAST OF JAYTON...AND MOVING SOUTH AT 
  15 MPH.  A SECOND STORM WAS LOCATED ACROSS FAR SOUTHEASTERN KING 
  COUNTY ALSO CAPABLE OF HAIL TO THE SIZE OF GOLF BALLS.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OLD GLORY...  
  PEACOCK AND ASPERMONT.  HIGHWAY 380 BETWEEN JAYTON AND ASPERMONT 
  WILL BE IMPACTED BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY
RAIN. FIND SUBSTANTIAL SHELTER NOW.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

&&

LAT...LON 3295 10072 3340 10051 3356 10016 3352 9999
      3296 9998
TIME...MOT...LOC 0652Z 015DEG 13KT 3338 10038

$$
4 follow-up statements
000 
WWUS54 KLUB 190703
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
203 AM CDT SUN JUL 19 2009

TXC263-269-433-190745-
/O.CON.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/
KING TX-KENT TX-STONEWALL TX-
203 AM CDT SUN JUL 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR STONEWALL...SOUTHEASTERN KENT AND SOUTHEASTERN KING COUNTIES...

AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 8 MILES NORTHWEST
OF SWENSON...OR ABOUT 11 MILES EAST OF JAYTON...MOVING SOUTH AT 20 
MPH.  ANOTHER STORM WAS LOCATED WEST OF HIGHWAY 83 IN FAR 
SOUTHEASTERN KING COUNTY.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE 
JAYTON...SWENSON...PEACOCK...OLD GLORY AND ASPERMONT.  US 83 NEAR 
ASPERMONT AND US 380 FROM JAYTON TO OLD GLORY WILL BE IMPACTED BY 
THIS STORM.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY
RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER OVERPASSES
OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR EMERGENCY VEHICLES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3295 10072 3333 10054 3350 10019 3346 9999
      3296 9998
TIME...MOT...LOC 0702Z 013DEG 17KT 3330 10040

$$
000 
WWUS54 KLUB 190707
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
207 AM CDT SUN JUL 19 2009

TXC263-269-433-190745-
/O.CON.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/
KING TX-KENT TX-STONEWALL TX-
207 AM CDT SUN JUL 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR STONEWALL...SOUTHEASTERN KENT AND SOUTHEASTERN KING COUNTIES...

AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO TENNIS BALL SIZE.  THIS STORM WAS LOCATED NEAR 
PEACOCK...OR ABOUT 11 MILES EAST OF JAYTON...MOVING SOUTH AT 20 MPH. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE 
SWENSON...PEACOCK...OLD GLORY AND ASPERMONT.  MOTORIST ALONG US 380 
WEST OF ASPERMONT ARE IN THE PATH OF THIS STORM.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY
RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER OVERPASSES
OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR EMERGENCY VEHICLES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3295 10072 3331 10054 3346 10018 3343 9999
      3296 9998
TIME...MOT...LOC 0706Z 009DEG 19KT 3325 10039

$$
000 
WWUS54 KLUB 190717
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
217 AM CDT SUN JUL 19 2009

TXC269-190726-
/O.CAN.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/
KING TX-
217 AM CDT SUN JUL 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KING COUNTY IS 
CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE COUNTY.

LAT...LON 3295 10072 3325 10057 3338 10018 3339 9999
      3296 9998
TIME...MOT...LOC 0716Z 013DEG 17KT 3324 10042

$$

TXC263-433-190745-
/O.CON.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/
KENT TX-STONEWALL TX-
217 AM CDT SUN JUL 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR STONEWALL AND SOUTHEASTERN KENT COUNTIES...

AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR PEACOCK...OR
ABOUT 9 MILES EAST OF JAYTON...MOVING SOUTH AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE 
SWENSON...PEACOCK...OLD GLORY AND ASPERMONT.  HIGHWAY 380 FROM 
JAYTON TO OLD GLORY IS IN THE PATH OF THIS STORM.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY
RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER OVERPASSES
OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR EMERGENCY VEHICLES.

LAT...LON 3295 10072 3325 10057 3338 10018 3339 9999
      3296 9998
TIME...MOT...LOC 0716Z 013DEG 17KT 3324 10042

$$
000 
WWUS54 KLUB 190738
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
238 AM CDT SUN JUL 19 2009

TXC263-433-190745-
/O.CON.KLUB.SV.W.0252.000000T0000Z-090719T0745Z/
KENT TX-STONEWALL TX-
238 AM CDT SUN JUL 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHERN STONEWALL AND SOUTHEASTERN KENT COUNTIES...

AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO TENNIS BALL SIZE.  THIS STORM WAS LOCATED 9 MILES 
SOUTHWEST OF PEACOCK...OR ABOUT 14 MILES SOUTHEAST OF 
JAYTON...MOVING SOUTHWEST AT 25 MPH.  MOTORIST ALONG HIGHWAY 70 IN 
SOUTHEASTERN KENT COUNTY WILL BE IMPACTED BY THIS STORM.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PEACOCK...OLD
GLORY AND ASPERMONT.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

MOTORISTS WILL ENCOUNTER DAMAGING HAIL...STRONG WINDS AND VERY HEAVY
RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT PARK UNDER OVERPASSES
OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR EMERGENCY VEHICLES.

LAT...LON 3295 10072 3318 10058 3319 9999 3296 9998
TIME...MOT...LOC 0737Z 026DEG 23KT 3306 10048

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:12 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 19, 12:12 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1212 AM CDT SUN JUL 19 2009

.UPDATE...
HAVE REMOVED MENTION OF NOW EXPIRED WW602 AND ADJUSTED OVERNIGHT
POPS UPWARD ACROSS THE NRN HALF BASED ON CURRENT TRENDS. 26

&&

.PREV DISCUSSION... /ISSUED 1143 PM CDT SAT JUL 18 2009/

AVIATION...
SHOWER AND THUNDER CHANCES WILL SPREAD BACK INTO KLBB SHORTLY
AFTER 06Z THIS MORNING AS DISTURBANCE ALOFT PASSING SOUTHWARD IN
NORTH TO NORTHWEST FLOW. SOMEWHAT LESSER SHOWER CHANCES AT KCDS
EARLY SUNDAY MORNING THOUGH RADAR ALSO SHOWING A FEW BLIPS THAT
WAY. STILL...LESSER UPSTREAM ACTIVITY AT KCDS SUGGESTS USING THE
CB REMARK ONLY FOR NOW. DISTURBANCE SHOULD PASS CLOSE TO DAYBREAK
FOLLOWED BY MINIMAL COMPLICATIONS UNTIL PERHAPS SUNDAY NIGHT...
PERHAPS JUST BEYOND THIS TAF PACKAGE. RMCQUEEN

PREV DISCUSSION... /ISSUED 653 PM CDT SAT JUL 18 2009/

AVIATION...
KLBB IS MOST AT-RISK FOR A STRONG THUNDERSTORM LATER THIS EVENING
IN NORTHWEST FLOW ALOFT. A NEW CONVECTIVE COMPLEX IS CURRENTLY BREWING
ACROSS THE WESTERN TEXAS PANHANDLE AND MOVING TO THE SOUTH-SOUTHEAST...
GENERALLY NEAR AN OLD OUTFLOW BOUNDARY THAT RUNS FROM THE TEXAS BOYS
RANCH TO TULIA AND DOWN TO FLOYDADA...BUT IS EDGING EAST AND EXPECTED
TO BE NEAR KLBB BY OR SHORTLY AFTER 03Z. THIS WILL BE NEAR THE TIME
THAT STORMS OVER THE PANHANDLE WILL BE APPROACHING AND VALIDATES A
TEMPO GROUP IN THE KLBB TAF FOR THUNDER AND STRONG OUTFLOW WINDS
BETWEEN 02Z AND 06Z. CANNOT RULE OUT THUNDERSTORMS MOVING INTO KCDS
TERMINAL AS WELL LATE THIS EVENING...BUT A LITTLE HARDER TO CORROBORATE
WITH OTHER INFORMATION SO WILL HOLD ON TO A CB REMARK ONLY FOR NOW.
STORMS SHOULD CLEAR SOUTH OF TERMINALS FOR THE MOST PART BY EARLY
SUNDAY MORNING WITH NO SIGNIFICANT STORMS SHOWING AT THIS TIME IN
UPSTREAM OVER THE CENTRAL HIGH PLAINS. RMCQUEEN

PREV DISCUSSION... /ISSUED 351 PM CDT SAT JUL 18 2009/

SHORT TERM...
NORTHWEST FLOW ALOFT IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO
THE AREA ONCE AGAIN TONIGHT.

MODELS SHOWING 500MB FLOW OUT OF THE NORTH-NORTHWEST INCREASING TO
AROUND 40KTS THIS EVENING AT THE SAME TIME A LOW LEVEL JET WITH 25
TO 35KT SOUTHERLY WINDS BECOMES ESTABLISHED.  THIS SHEAR PROFILE
WILL SUPPORT AN MCS WITH EMBEDDED SUPERCELLS MOVING SOUTH-
SOUTHEAST ACROSS THE AREA. SATELLITE AND RADAR WERE ALREADY
INDICATING INCREASING CONVECTION FROM THE OKLAHOMA PANHANDLE INTO
NORTHEAST NEW MEXICO AT 3 PM...LIKELY THE BEGINNING OF THE NEW
MCS. A SEVERE WATCH IS ALREADY IN PLACE FOR PARTS OF NEW MEXICO
AND THE WESTERN PANHANDLE AND NW SOUTH PLAINS...GOING THROUGH
10PM. AT THIS POINT IS SEEMS LIKELY THAT NEW WATCHES FOR POINTS
FURTHER SOUTH/SOUTHEAST WILL BE COMING LATER THIS EVENING. THE
PRIMARY THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL WILL ALSO
BE POSSIBLE. SOME CONVECTION MAY LINGER AFTER MIDNIGHT THROUGH THE
EARLY MORNING HOURS SUNDAY.

LONG TERM...
WET PATTERN MAY CONTINUE FOR A FEW DAYS WITH STORMS FIRING ON THE HIGHER
TERRAIN IN NORTHEASTERN NEW MEXICO AND PROPAGATING SOUTH AND
SOUTHEAST INTO WEST TEXAS. KEPT HIGHER POPS THROUGH MONDAY NIGHT
WITH PRECIPITATION CHANCES DECREASING THEREAFTER. SHOULD CONTINUE
TO SEE STEEP LAPSE RATES AND ADEQUATE LOW LEVEL MOISTURE ACROSS
THE REGION. INSTABILITY AND SHEAR WILL DECREASE A NOTCH AFTER
TONIGHT...BUT SHOULD BE SUFFICIENT FOR SOME STORM ORGANIZATON AND
UPSCALE GROWTH OF CONVECTIVE COMPLEXES ESPECIALLY IF DECENT S/SE
LOW LEVEL INFLOW CONTINUES. DIFFERING SOLUTIONS EXIST TOWARD THE
END OF NEXT WEEK...BUT DRYING TREND APPEARS REASONABLE GIVEN
SLIGHT EASTWARD PROGRESSION OF FLATTENING RIDGE AND WEAKENING
MID/UPPER FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        93  65  96  65  91 /  10  60  30  50  40
TULIA         91  64  93  67  93 /  10  50  30  50  40
PLAINVIEW     92  65  93  66  90 /  10  40  30  50  40
LEVELLAND     95  66  97  66  94 /  10  40  30  50  40
LUBBOCK       95  67  96  69  92 /  10  40  20  50  40
DENVER CITY   97  66  98  68  95 /  10  40  30  50  40
BROWNFIELD    96  67  97  67  96 /  10  40  20  40  30
CHILDRESS     94  68  95  72  93 /  20  30  20  50  40
SPUR          96  69  96  67  93 /  20  30  20  40  30
ASPERMONT     96  69  97  72  93 /  30  30  20  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26/99
Hazardous weather outlook, Jul 18, 4:46 AM CDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
446 AM CDT SAT JUL 18 2009

TXZ021>044-191000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
446 AM CDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF
EASTERN NEW MEXICO...THE TEXAS PANHANDLE...AND THE SOUTH PLAINS
THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL LIKELY
BECOME SEVERE...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE
MOST LIKELY LOCATIONS WITHIN THE OUTLOOK AREA TO EXPERIENCE
THUNDERSTORM AND SEVERE WEATHER ACTIVITY LATER TODAY WILL BE THE
EXTREME SOUTHERN PANHANDLE...AND AREAS OF THE SOUTH PLAINS WEST OF
THE CAPROCK ESCARPMENT. THE GREATEST SEVERE WEATHER THREAT WILL
LIKELY EXIST BETWEEN 4 PM AND MIDNIGHT...AS STORMS MOVE
SOUTHEASTWARD OVER THE WESTERN SOUTH PLAINS. GIVEN THE DEGREE OF
INSTABILITY AND SHEAR...A FEW SUPERCELL STORMS WILL BE POSSIBLE...
HOWEVER...THE PRIMARY SEVERE WEATHER HAZARD ASSOCIATED WITH THESE
STORMS WILL BE THE POTENTIAL FOR DAMAGING WINDS AS ACTIVITY CONGEALS
INTO A COMPLEX OF THUNDERSTORMS THIS EVENING. LARGE HAIL WILL ALSO
BE POSSIBLE. IN FACT...AN ISOLATED OCCURRENCE OF HAIL UP TO TWO
INCHES IN DIAMETER MAY OCCUR. IN ADDITION...A LOW THREAT FOR AN
ISOLATED TORNADO MAY ALSO EXIST...ESPECIALLY IF ANY REMNANT
OUTFLOW BOUNDARIES FROM LAST EVENING/S ROUND OF THUNDERSTORMS
BECOMES APPARENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL PERSIST SUNDAY AND INTO THE FIRST HALF
OF THE UPCOMING WORK WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...A THREAT FOR ISOLATED AND BRIEFLY SEVERE STORMS
WILL EXIST EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 18, 10:35 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1035 PM CDT SAT JUL 18 2009

TXZ039>041-190430-
LYNN TX-TERRY TX-YOAKUM TX-
1035 PM CDT SAT JUL 18 2009

...LINE OF STRONG THUNDERSTORMS ACROSS YOAKUM...TERRY AND LYNN
COUNTIES...

AT 1033 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 16 MILES NORTHWEST OF
PLAINS TO 10 MILES NORTH OF BROWNFIELD TO 10 MILES SOUTHWEST OF
TAHOKA...MOVING SOUTH AT 30 MPH.

BRIEF...STRONG WIND GUSTS TO NEAR 50 MPH ARE POSSIBLE NEAR THESE
THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS. LOCALLY DENSE BLOWING DUST ALSO
SHOULD BE EXPECTED.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LAT...LON 3295 10305 3338 10305 3339 10220 3309 10182
      3295 10184
TIME...MOT...LOC 0334Z 008DEG 28KT 3336 10301 3330 10223
3306 10191
Local storm report, Jul 18, 11:54 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1154 PM CDT SAT JUL 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             5 N DIMMITT             34.62N 102.31W
07/18/2009  E1.75 INCH       CASTRO             TX   LAW ENFORCEMENT

0755 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
07/18/2009  M60 MPH          CASTRO             TX   MESONET

0758 PM     HAIL             DIMMITT                 34.55N 102.31W
07/18/2009  E1.00 INCH       CASTRO             TX   LAW ENFORCEMENT

            POWER LINES DOWN 5 MILES WEST OF DIMMITT

0759 PM     HAIL             4 W DIMMITT             34.55N 102.39W
07/18/2009  E2.50 INCH       CASTRO             TX   PUBLIC

1010 PM     TSTM WND GST     6 SSW WOLFFORTH         33.43N 102.05W
07/18/2009  M65 MPH          LUBBOCK            TX   MESONET

&&

EVENT NUMBER 00631 00634 00632 00633 00635

JDV
Local storm report, Jul 19, 12:45 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1245 AM CDT SUN JUL 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1225 AM     NON-TSTM WND GST 3 N PLAINS              33.23N 102.83W
07/19/2009  M58 MPH          YOAKUM             TX   MESONET

            SEVERE GUSTS OCCURRED WELL BEHIND A CONVECTIVE COMPLEX.

&&

EVENT NUMBER 00636

LINDLEY
Special weather statement, Jul 19, 12:52 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1252 AM CDT SUN JUL 19 2009

TXZ039-040-190700-
YOAKUM-TERRY-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD
1252 AM CDT SUN JUL 19 2009

...LOCALIZED AND BRIEFLY STRONG WIND GUSTS POSSIBLE THROUGH 2 AM...

LOCALIZED AND BRIEFLY INTENSE WIND GUSTS WILL BE POSSIBLE IN THE
WAKE OF A DEPARTING THUNDERSTORM COMPLEX THROUGH 2 AM. SUSTAINED
SOUTHERLY WINDS MAY REACH THE 30 TO 40 MPH RANGE WITH A FEW GUSTS
IN EXCESS OF 50 MPH ARE POSSIBLE.

DRIVERS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF LOCALLY STRONG WINDS.
Special weather statement, Jul 19, 1:04 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
104 AM CDT SUN JUL 19 2009

TXZ038-190630-
KING TX-
104 AM CDT SUN JUL 19 2009

...STRONG THUNDERSTORM ACROSS KING COUNTY...

AT 103 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF GROW...OR ABOUT 16 MILES
NORTHEAST OF GUTHRIE...MOVING SOUTH AT 25 MPH.

SMALL HAIL AND GUSTY WINDS ARE EXPECTED WITH THIS STORM. IF CAUGHT
OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.

LAT...LON 3340 10039 3383 10040 3382 9999 3340 9999
TIME...MOT...LOC 0603Z 015DEG 23KT 3376 10010
Special weather statement, Jul 19, 1:40 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
140 AM CDT SUN JUL 19 2009

TXZ035-036-190715-
CROSBY TX-LUBBOCK TX-
140 AM CDT SUN JUL 19 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER LUBBOCK AND
CROSBY COUNTIES...

AT 138 AM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A RAPIDLY INTENSIFYING THUNDERSTORM 3 MILES WEST OF LORENZO...MOVING
SOUTH AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. A RISK OF LARGE HAIL AND DAMAGING WINDS COULD DEVELOP
QUICKLY OVER PARTS OF LUBBOCK AND CROSBY COUNTIES. BE PREPARED TO
TAKE ACTION IF A WARNING IS ISSUED.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LAT...LON 3341 10132 3340 10194 3380 10174 3377 10150
TIME...MOT...LOC 0639Z 004DEG 23KT 3367 10159

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:31 PM CDTSevere Thunderstorm WarningLUBCastro59 min
Jul 18, 8:22 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb, Parmer53 min
Jul 18, 9:12 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb63 min
Jul 19, 1:18 AM CDTSevere Thunderstorm WarningLUBKing42 min
Jul 19, 2:21 AM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher33 min
Jul 19, 2:44 AM CDTSevere Thunderstorm WarningLUBKent, Stonewall19 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.